Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Denver/Boulder, CO

July 26, 2007Douglas County, Jefferson County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 26, 2007, 5:30 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 5:30 PM MDT (23:30 UTC)
Expired
Jul 26, 2007, 8:30 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

Counties Douglas County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 262331
FFWBOU
COC035-059-270230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
530 PM MDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO

* UNTIL 830 PM MDT

* AT 525 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HIGH WATER IN    
  WESTCREEK ALONG HIGHWAY 67 IN SOUTHWEST DOUGLAS COUNTY. THE       
  THUNDERSTORM PRODUCING THE HEAVY RAINFALL WAS 3 MILES EAST         
  OF DECKERS...OR ABOUT 33 MILES NORTHWEST OF COLORADO SPRINGS.      
  THIS STORM WAS MOVING NORTH AT ABOUT 5 MPH. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVILS
  HEAD...WESTCREEK...SPRUCEWOOD...DECKERS AND CHEESMAN RESERVOIR.

DOPPLER RADAR ESTIMATES THAT AROUND 1.5 INCHES OF RAIN HAS FALLEN 
FROM THIS STORM IN THE LAST 30 MINUTES. 

A TRAINED WEATHER SPOTTER IN THE TOWN OF DECKERS MEASURED 0.25 INCH 
OF RAIN IN JUST 7 MINUTES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS 
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.

LAT...LON 3913 10502 3931 10504 3940 10522 3926 10535
      3914 10525

$$
BAKER
1 follow-up statement
000 
WGUS75 KBOU 270109
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
707 PM MDT THU JUL 26 2007

COC035-059-270117-
JEFFERSON CO-DOUGLAS CO-
707 PM MDT THU JUL 26 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED CONSIDERABLY 
DURING THE PAST 30 MINUTES AND THEREFORE FLASH FLOODING IS 
NO LONGER ANTICIPATED.

AS OF 655 PM MDT...LOCAL LAW ENFORCEMENT OFFICERS AND TRAINED 
WEATHER SPOTTERS REPORT THAT WATER LEVELS IN CREEKS AND STREAMS IN 
THE AREA COVERED BY THIS WARNING HAVE LOWERED AND THEREFORE NO 
LONGER POSE A THREAT TO LIFE AND PROPERTY. 

CAMPERS AND OTHER OUTDOOR ENTHUSIASTS ALONG STREAMS AND CREEKS 
ACROSS SOUTHWEST DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES ARE 
STILL URGED TO STAY AWAY FROM ANY FAST MOVING STREAMS AND 
CREEKS...INCLUDING TROUT AND WEST CREEKS...UNTIL THEY RETURN TO 
NORMAL LATER THIS EVENING.       

LAT...LON 3913 10502 3931 10504 3940 10522 3926 10535
      3914 10525

$$
BAKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:30 PM MDT, 2 hours earlier.

Area forecast discussion, Jul 26, 3:30 PM MDT, 2 hours before
AREA FORECAST DISCUSSION...CORRECTION...
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT THU JUL 26 2007

...CORRECTED TO ADD FLASH FLOOD WATCH TO HAZARD LINE...

.SHORT TERM...MORNING CONVECTION ACROSS FAR EASTERN PLAINS
ASSOCIATED WITH WEAK DEFORMATION AREA HAS HINDERED THE DEVELOPMENT
OF CONVECTION ACROSS REMAINDER OF THE AREA. STORMS HAVE BEEN
DEVELOPING OVER THE HIGH COUNTRY...PARTICULARLY EAST OF CONTINENTAL
DIVIDE. LATEST SURFACE ANALYSIS HAS SHOWN FRONT MOVED ACROSS PLAINS
IN THE PAST FEW HOURS. PLATTEVILLE PROFILER INDICATING NORTHEAST
WINDS TO AROUND 700 MB WHICH HAS BEEN AIDING THE STORM DEVELOPMENT
IN THE HIGH COUNTRY. MODELS SHOW DECENT QG ASCENT ACROSS AREA THIS
EVENING...WHICH SHOULD HELP INITIATE MORE CONVECTION...ESPECIALLY
ALONG THE FRONT RANGE AS IT INTERACTS WITH UPSLOPE FLOW. THIS ALSO
NOTED IN THE MODEL QPF. WILL BOOST THE POPS TO LIKELY FOR THE FRONT
RANGE AREAS FOR THIS EVENING. WILL ALSO CONTINUE FLASH FLOOD WATCH
FOR FOOTHILLS AND PALMER DIVIDE AS STORMS WILL BE SLOW MOVING AND
COULD DUMP SOME HEAVY RAIN IN LOCALIZED AREAS. DECIDED TO HOLD OFF
ON EXTENDING WATCH TO URBAN CORRIDOR...UNSURE OF THE EXTENT OF THE
AREA OF HEAVY RAIN AND MAY END UP BEING LOCALIZED. STRONGER
CONVECTION TO PERSIST UNTIL MIDNIGHT...THEN TAPER OFF AS AIRMASS
STABILIZES AND QG ASCENT WEAKENS. STILL POTENTIAL FOR SHOWERS
OVERNIGHT AND INTO MORNING HOURS FRIDAY AS THERE STILL REMAINS SOME
QG ASCENT AROUND. LOOKS MORE LIKE SHOWERS RATHER THAN THUNDER DUE TO
MORE STABLE AIRMASS. MODELS SHOW ANOTHER SURGE ACROSS PLAINS AROUND
09Z WHICH SHOULD REINFORCE UPSLOPE FLOW AND AID IN KEEPING SHOWERS
GOING. SO HIGHER POPS ACROSS PLAINS...AND LOWER POPS MOUNTAINS.
THERE IS THE POTENTIAL FOR LOW CLOUDS AND FOG WITH THIS SURGE...BUT
LOOKS TO BE ENOUGH SHOWERS AROUND TO LIMIT DEVELOPMENT. LATEST 18Z
NAM RUN PAINTS WIDESPREAD QPF ACROSS AREA DURING THE AFTERNOON...
CONCENTRATED ALONG FOOTHILLS AND URBAN CORRIDOR. COULD BE A BIT
OVERDONE...ESPECIALLY ACROSS PLAINS AS MORNING SURGE WILL BRING IN
COOLER AIR WHICH MAY CAP THINGS A BIT AND LIMIT RAINFALL. WILL KEEP
THE CURRENT POPS GOING...LOWEST MOUNTAIN VALLEYS. POPS MAY NEED TO
BE INCREASED ALONG FOOTHILLS IN UPSLOPE IS STRONGER THAN
ANTICIPATED. GUIDANCE SHOWING HIGHS ON FRIDAY IN THE LOW 70S ACROSS
THE PLAINS...WILL SHAVE A FEW DEGREES OF CURRENT TEMPERATURE
GRIDS.

.LONG TERM...FOR FRIDAY NIGHT AND SATURDAY...THE UPPER RIDGE IS
PROGGED TO BE OVER NV/UT WITH A WEAK NWLY FLOW OVR CO.  FOR FRIDAY
NIGHT THE FRONT WILL BE SETTLED ALONG THE ERN FOOTHILLS AND PALMER
DIVIDE AS WILL THE BOULDARY LYR THETA-E RIDGE.  PW VALUES REMAIN
HIGH...IN EXCESS OF 1.25 INCHES...WITH THE STORM MOTION UNDER 5 KTS.
HEAVY RAIN PRODUCING TSTMS WILL CONTINUE TO BE THE MAIN THREAT.  THE
MDLS SHOW A WEAK DISTURBANCE EMBEDDED IN THE FLOW AS WELL..SO SOME
NOCTURNAL SHOWERS/TSTMS A POSSIBILITY.  FOR SATURDAY...THE AMS IS
PROGGED TO RMN MOIST WITH FCST SOUNDINGS INDICATING PW VALUES OVER
ONE INCH.  IT WILL BE WARMER TOO WITH CAPES PROGGED TO BE FM
1200-1400 J/KG SAT AFTN.  SEE NO REASON TO CHANGE THE SCT POPS I
INHERITED IN THE GRIDS.  SATURDAY NIGHT INTO SUNDAY...A DRIER NLY
FLOW ALOFT WILL BE OVER CO WITH THE RIDGE AMPLIFYING OVER THE WEST.
STILL ENOUGH MOISTURE COUPLED WITH AFTN INSTBY FOR AFTN/EVNG TSTSM
DURING THE AFTN/EVNG.  AREAS MOST FAVORED FOR TSTMS ON SUNDAY WILL
BE ACRS SRN AND WRN PORTIONS OF THE CWFA.  FOR NEXT WEAK A BROAD ILL
DEFINED RIDGE WILL STRETCH FM THE FOUR CORNER AREA INTO THE MID WEST.
THE PLUME OF SUBTROPICAL MOISTURE UNDER THE RIDGE SEEMS TO REMAIN IN
THE VICINITY OF CO THROUGH THE PD FOR THE CONTINUED POTENTIAL FOR
TSTMS EACH AFTN AND EVENING.  NOTHING CHANGES FOR THURSDAY SO WILL
EXTEND THIS TREND FOR ONE MORE DAY.

.AVIATION...SCATTERED THUNDERSTORMS COULD STILL AFFECT DIA THROUGH
06Z. THE STORMS COULD PRODUCE HEAVY RAIN WITH POTENTIAL MVFR
CEILINGS/VISIBILITIES. STORM CHANCES DECREASE AFTER 06Z...THOUGH
SCATTERED RAIN SHOWERS POSSIBLE. MAY BRIEFLY SEE MVFR CEILINGS
AND/OR VISIBILITIES IN THE HEAVIER SHOWERS. THUNDERSTORM CHANCES
INCREASE AFTER 18Z FRIDAY...WITH POTENTIAL FOR HEAVY RAIN AND
POSSIBLE MVFR CEILINGS/VISIBILITIES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH
MIDNIGHT FOR FOOTHILLS AND PALMER DIVIDE..ZONES 35..36 AND 41.

&&

D-L/COOPER
Hazardous weather outlook, Jul 26, 11:02 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT THU JUL 26 2007

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT THU JUL 26 2007

FLASH FLOOD WATCH THROUGH THIS EVENING FOR FOOTHILLS AND
PALMER DIVIDE

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS
AFTERNOON...CONTINUING INTO THE EVENING HOURS. ACROSS THE PLAINS...
THE ONGOING SHOWERS AND THUNDERSTORMS EAST OF A BRIGGSDALE TO KIOWA
LINE WILL SLOWLY MOVE EAST. FURTHER STORM DEVELOPMENT ACROSS THE
REMAINDER OF THE PLAINS MAY BE DELAYED UNTIL MID AFTERNOON. THERE IS
A THREAT OF HEAVY RAIN AND POSSIBLE FLOODING WITH THE STORMS...
ESPECIALLY ALONG THE FOOTHILLS WHERE THE STORMS WILL BE SLOW MOVING
OR NEARLY STATIONARY. A FEW OF THE STORMS COULD PRODUCE 3 INCHES OF
RAINFALL OVER A FEW HOURS. SMALL HAIL IS ALSO POSSIBLE WITH SOME OF
THE  STORMS. THE HAYMAN BURN AREA OF DOUGLAS AND JEFFERSON COUNTIES
AND THE OVERLAND BURN AREA OF BOULDER COUNTY WILL BE THE MOST
SUSCEPTIBLE TO FLASH FLOODING...WITH THE POTENTIAL FOR ROCK AND MUD
SLIDES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
FORECAST AREA AREAS FRIDAY AND SATURDAY.  THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND FOOTHILLS THROUGH
THE MIDDLE OF NEXT WEEK WITH ONLY A SLIGHT CHANCE OF STORMS OVER THE
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
REPORTS OF HEAVY RAIN AND ANY FLOODING WILL BE GREATLY APPRECIATED.

D-L/FMC

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:25 AM MDTFlash Flood WatchBOUArapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 3 more10 hr

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.